MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125275-18
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was returned for analysis.The reported stent dislodgement was confirmed.The reported failure to advance was unable to be replicated in a testing environment as it was based on operational circumstances.The reported difficulty to remove from the guiding catheter and difficulty removing from the introducer sheath could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The xience alpine everolimus eluting coronary stent system (eecss), domestic electronic instructions for use states: an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.Subsequent movement in and out through the distal end of the guiding catheter should not be performed, as the stent may be damaged when retracting the undeployed stent back into the guiding catheter.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous, mildly calcified eccentric de novo lesion in the mid left anterior descending coronary artery that was 90% stenosed.A 2.5 x 12mm xience alpine stent was implanted at the lesion.A 2.75 x 18 xience alpine stent delivery system (sds) was then attempted to cross the lesion but was unable due to the anatomy.Another attempt was performed after it had been pre-dilatated twice but was unable to and it was then decided to be removed.During withdrawal of the xience alpine into the guiding catheter (gc), the proximal side of the stent became stuck at the tip of the gc.Then the guiding catheter and the xience alpine sds were attempted to be removed together.However, as it was being removed, the stent then got trapped at the distal tip of the sheath and had dislodged in the radial artery.A snare device was used to retrieve the stent.Since the snared stent was unable to be withdrawn into the sheath, both the stent and the sheath were removed.The procedure was discontinued leaving the lesion intact, and treatment would be decided later.The physician considered there was no causal relationship between the incident and the device.There was no adverse patient sequela reported.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7289934
Report Number2024168-2018-01313
Device Sequence Number14028728
Product Code NIQ
UDI-Device Identifier08717648199264
UDI-Public08717648199264
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2020
Device Catalogue Number1125275-18
Device Lot Number7041761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2018
Initial Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: SION BLUESTENT: XIENCE ALPINE 2.5X12
Outcome Attributed to Adverse Event Required Intervention;